Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 45, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 20, 2011, 10:36 PM CDT for Carter County, Love County, Murray County, Oklahoma. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 10:36 PM CDT (03:36 UTC)
- Expired
- Apr 20, 2011, 11:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Carter County, OK, Love County, OK, Murray County, OK
The radar
The Norman radar (KTLX), 146 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 11:04 PM CDT | HAIL 1.75 | Lone Grove, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2192 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
316
WUUS54 KOUN 210336
SVROUN
OKC019-085-099-210415-
/O.NEW.KOUN.SV.W.0045.110421T0336Z-110421T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1036 PM CDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARTER COUNTY IN SOUTHERN OKLAHOMA...
NORTHWESTERN LOVE COUNTY IN SOUTHERN OKLAHOMA...
CENTRAL MURRAY COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 1115 PM CDT
* AT 1036 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 3 MILES SOUTH OF WILSON...MOVING NORTHEAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF HALF DOLLARS...
* LOCATIONS IN THE WARNING INCLUDE ARDMORE...COURTNEY...GENE AUTRY...
LONE GROVE...MILO...NORTHWESTERN LAKE MURRAY...RUBOTTOM...SPRINGER
AND WILSON.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 25 AND 47.
LAT...LON 3390 9747 3391 9749 3390 9755 3397 9756
3398 9753 3402 9756 3412 9756 3450 9728
3423 9693 3387 9746
TIME...MOT...LOC 0336Z 223DEG 26KT 3412 9740
$$
TAYLOR2 follow-up statements
986
WWUS54 KOUN 210351
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1051 PM CDT WED APR 20 2011
OKC019-085-099-210415-
/O.CON.KOUN.SV.W.0045.000000T0000Z-110421T0415Z/
LOVE OK-MURRAY OK-CARTER OK-
1051 PM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR CARTER...CENTRAL MURRAY AND NORTHERN LOVE COUNTIES...
AT 1051 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM 4 MILES WEST OF LONE GROVE...MOVING NORTHEAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF HALF DOLLARS...
* LOCATIONS IN THE WARNING INCLUDE ARDMORE...EXTREME NORTHWESTERN
LAKE MURRAY...GENE AUTRY...LONE GROVE...MILO...SPRINGER AND WILSON.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 26 AND 47.
LAT...LON 3390 9742 3405 9748 3417 9748 3450 9728
3423 9693
TIME...MOT...LOC 0351Z 223DEG 26KT 3420 9731
$$
TAYLOR217
WWUS54 KOUN 210406
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1106 PM CDT WED APR 20 2011
OKC085-210416-
/O.CAN.KOUN.SV.W.0045.000000T0000Z-110421T0415Z/
LOVE OK-
1106 PM CDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTHERN
LOVE COUNTY...
LAT...LON 3408 9722 3409 9733 3422 9736 3450 9728
3423 9693
TIME...MOT...LOC 0406Z 223DEG 26KT 3428 9722
$$
OKC019-099-210415-
/O.CON.KOUN.SV.W.0045.000000T0000Z-110421T0415Z/
MURRAY OK-CARTER OK-
1106 PM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR EASTERN CARTER AND CENTRAL MURRAY COUNTIES...
AT 1106 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM 6 MILES NORTH OF LONE GROVE...MOVING NORTHEAST AT 30
MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
* LOCATIONS IN THE WARNING INCLUDE ARDMORE...GENE AUTRY...LONE GROVE
AND SPRINGER.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 28 AND 47.
LAT...LON 3408 9722 3409 9733 3422 9736 3450 9728
3423 9693
TIME...MOT...LOC 0406Z 223DEG 26KT 3428 9722
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 8:43 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 20, 8:43 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 843 PM CDT WED APR 20 2011 .DISCUSSION... POPS WERE ADJUSTED A LITTLE ACROSS OUR NORTH TEXAS COUNTIES AND SOUTHERN PORTIONS OF OKLAHOMA. LEFT MOVERS FROM SOUTHWEST TEXAS COMPLEX CONTINUE TO MOVE/FORCE REDEVELOPMENT AS THEY PROGRESS NORTH/NORTHEAST. THESE STORMS WILL AFFECT PORTIONS OF WESTERN NORTH TEXAS NEAR AND SOUTHEAST OF WICHITA FALLS...AND EVENTUALLY SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA. ADDITIONAL DEVELOPMENT FARTHER NORTH WILL BE POSSIBLE AS LOW LEVEL JET BECOMES ESTABLISHED. STEEP LAPSE RATES WILL KEEP THE THREAT OF STRONG AND MARGINALLY SEVERE STORMS (HAIL BEING THE CONCERN) GOING INTO THE OVERNIGHT HOURS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 54 76 65 84 / 40 40 20 30 HOBART OK 52 75 63 87 / 20 30 20 20 WICHITA FALLS TX 59 80 67 90 / 40 30 20 20 GAGE OK 48 77 56 82 / 10 20 20 10 PONCA CITY OK 50 68 65 79 / 30 50 40 30 DURANT OK 59 78 66 81 / 60 30 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/03
Hazardous weather outlook, Apr 20, 10:20 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1020 PM CDT WED APR 20 2011
OKZ004>048-050>052-TXZ083>090-211000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1020 PM CDT WED APR 20 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED AND MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE
OVERNIGHT.
DISCUSSION...
A SOUTHERLY LOW-LEVEL JET WILL INTENSIFY AND MAY TRANSPORT ENOUGH
UNSTABLE AIR OVER OKLAHOMA AND WESTERN NORTH TEXAS TO ALLOW A FEW
THUNDERSTORMS TO DEVELOP. INSTABILITY...MAINLY OVER SOUTHERN
OKLAHOMA...MAY BECOME SUFFICIENT FOR A FEW OF THE THUNDERSTORMS TO
BECOME SEVERE AND BRIEFLY PRODUCE HAIL UP TO THE SIZE OF HALF
DOLLARS. HOWEVER...WIDESPREAD AND ORGANIZED SEVERE WEATHER IS NOT
EXPECTED.
VALID THROUGH 700 AM CDT THURSDAY APR 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE IN THE FORECAST FROM THURSDAY
INTO EARLY NEXT WEEK. THERE IS A RISK OF SEVERE THUNDERSTORMS
THURSDAY AND THURSDAY NIGHT...PRIMARILY FOR LARGE HAIL AND DAMAGING
WIND GUSTS. ON FRIDAY...THERE IS ANOTHER RISK ACROSS MUCH OF
OKLAHOMA AND WESTERN NORTH TEXAS. SURFACE-BASED THUNDERSTORMS WILL
BE POSSIBLE FRIDAY WHICH MAY PRODUCE LARGE HAIL...DAMAGING WINDS...
AND MAYBE EVEN TORNADOES. THE SEVERE WEATHER POTENTIAL WILL EXIST
OVER MUCH OF THE AREA INTO THE WEEKEND...AND THROUGH AT LEAST MONDAY
OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
WILDFIRE POTENTIAL WILL REMAIN ELEVATED AS LONG AS THE GROUND
REMAINS DRY AND THERE IS AN ABUNDANCE OF DRY VEGETATION. BUT
INCREASINGLY HUMID CONDITIONS...AND IMPROVING PROSPECTS OF RAIN...
WILL LIKELY LEAD TO A GENERAL DECREASE IN WILDFIRE POTENTIAL DURING
THE REST OF THE WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
THURSDAY.In the hours before
Special weather statement, Apr 20, 9:17 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
917 PM CDT WED APR 20 2011
TXZ089-090-210245-
CLAY TX-ARCHER TX-
917 PM CDT WED APR 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND CLAY COUNTIES.
AT 916 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8
MILES SOUTHWEST OF ARCHER CITY TO 10 MILES SOUTHEAST OF
NEWPORT...MOVING NORTHEAST AT 25 MPH. THESE STORMS WILL MAINLY
AFFECT SOUTHERN PORTIONS OF ARCHER AND CLAY COUNTIES.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAINFALL...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3374 9857 3376 9797 3347 9797 3346 9798
3347 9840 3345 9841 3344 9887
TAYLORSpecial weather statement, Apr 20, 9:45 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
945 PM CDT WED APR 20 2011
OKZ045-TXZ090-210315-
JEFFERSON OK-CLAY TX-
945 PM CDT WED APR 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY AND JEFFERSON COUNTIES.
AT 945 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4
MILES NORTHWEST OF LAKE ARROWHEAD TO 13 MILES SOUTHEAST OF TERRAL...
MOVING NORTH AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAINFALL...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3375 9818 3371 9841 3408 9833 3412 9820
3412 9816 3414 9813 3419 9800 3407 9756
3397 9760 3398 9768 3388 9779 3385 9785
3388 9797 3370 9798
TAYLORSpecial weather statement, Apr 20, 10:14 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1014 PM CDT WED APR 20 2011
OKZ045-046-050-210345-
LOVE OK-JEFFERSON OK-CARTER OK-
1014 PM CDT WED APR 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...JEFFERSON AND LOVE
COUNTIES.
AT 1012 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
TERRAL TO 13 MILES SOUTH OF LEON...MOVING NORTHEAST AT 25 MPH. THE
LINE OF STORMS HAS BEEN ON A WEAKENING TREND DURING THE PAST HALF
HOUR. SHOULD STRENGTHENING OF THE UPDRAFT OCCUR...AN INCREASE IN
HAIL SIZE WOULD RESULT.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAINFALL...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3383 9721 3386 9717 3390 9722 3385 9726
3388 9730 3382 9736 3382 9743 3390 9747
3389 9757 3397 9760 3399 9766 3385 9785
3388 9796 3390 9798 3418 9786 3411 9746
3387 9714 3380 9720
TAYLORThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 9:45 PM CDT | Special Weather Statement | OUN | Jefferson | 30 min |
| Apr 20, 10:14 PM CDT | Special Weather Statement | OUN | Jefferson | 31 min |
| Apr 20, 11:15 PM CDT | Special Weather Statement | OUN | Johnston, Marshall, Murray | 45 min |
| Apr 20, 11:59 PM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal | 46 min |
| Apr 21, 12:43 AM CDT | Special Weather Statement | OUN | Atoka | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.